Alert archive / Vermont / Special Weather Statements in 2011
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 1, 2011, 3:21 PM EDT for Windsor County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 1, 2011, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
County Windsor County, VT
The radar
The Burlington radar (KCXX), 136 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WWUS81 KBTV 011921
SPSBTV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT MON AUG 1 2011
VTZ011-012-019-012015-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
321 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL RUTLAND AND
SOUTHERN WINDSOR COUNTIES...
AT 312 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST WALLINGFORD...
MOVING EAST AT 20 MPH.
THIS STORM IS PRODUCING DANGEROUS LIGHTNING...AND MAY PRODUCE SMALL
HAIL UP TO DIME SIZE AND HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PLYMOUTH...LUDLOW...TYSON...CAVENDISH...PROCTORSVILLE...BALTIMORE...
READING...DOWNERS...WEATHERSFIELD CENTER...EXIT 8 I91...WILGUS STATE
PARK...
LAT...LON 4339 7298 4357 7292 4350 7237 4340 7239
4337 7241 4335 7238 4334 7240 4330 7239
4327 7241 4325 7244
$$
LAHIFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:03 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 1, 3:03 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 303 PM EDT MON AUG 1 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE THROUGH THE NORTH COUNTRY TODAY...AND SLOWLY EXIT THE REGION BY TUESDAY MORNING. LOW PRESSURE ASSOCIATED WITH THIS FRONT WILL LINGER OVER EASTERN CANADA THROUGH TUESDAY NIGHT...THUS CONTINUING THE CHANCE FOR LIGHT PRECIPITATION. HIGH PRESSURE THEN OVER THE REGION FOR WEDNESDAY AND THURSDAY. THE NEXT CHANCE FOR PRECIPITATION WILL BE ENTERING INTO NEXT WEEKEND AS ANOTHER FRONT APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 124 PM EDT MONDAY...EARLY AFTERNOON UPDATE TO ADJUST POPS/SKY/WX. ONLY MINOR CHANGES TO INCORPORATE LATEST GUIDANCE. USED SREF FOR POPS THEN SCALED BACK A BIT. LEFT IN MENTION FOR POSSIBLE LARGE HAIL AND DAMAGING WINDS. SURFACE BASED CAPE OVER 4000 J/KG SOME AREAS OF CHAMPLAIN VALLEY. BETTER SHEAR LAGGING BEHIND WITH FRONT...MAKING IT A HIGH CAPE/LOW SHEAR ENVIRONMENT. WESTERLY WINDS AND DROPPING DEWPOINTS OVER NORTHERN NEW YORK SIGNAL FRONTAL PASSAGE AND END TO STORM CHANCES IN NY. IN VERMONT SOUTH WINDS AHEAD OF THE FRONT CONTINUE WITH DEWPOINTS IN UPPER 60S PROVIDING FUEL FOR ANY STORMS THAT FORM. RELATIVELY NARROW WINDOW OVER NEXT FEW HOURS WITH MAX HEATING AND AHEAD OF FRONT...THEN LOSS OF HEATING AND FROPA WILL END THINGS QUICKLY. SOME DOWNSLOPING EVIDENT WITH PLATTSBURGH HITTING 89 AND CHAZY 90 LAST HOUR IN WEST WINDS. FROPA LATER THIS AFTNOON WILL TRANSITION BY THE EVENING HRS AS PRECIP PIVOTS N AND E WITH APPROACH OF UPPER LOW/TROUGH. THIS WILL ALLOW CONTINUANCE OF -RW FOR THE OVERNGT HRS IN THE NE KINGDOM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... AS OF 444 AM EDT MONDAY...MAIN WX ISSUE FOR TUESDAY AND WEDNESDAY WILL BE UPPER LOW THAT WORKS IN BEHIND EXITING FRNTL BOUNDARY AND SETS UP OVER SE QUEBEC/CANADIAN MARITIMES. MDLS HAVE CONTINUED TO SHOW MOISTURE PINWHEELING AROUND SYSTEM...PUTTING CHANCE FOR PERSISTENT -RW...ESPECIALLY OVER NORTHERN ZONES. GOING INTO WEDNESDAY...SOME MDL DISCREP AS TO EXTENT OF PUSH BY SFC RIDGE FROM THE WEST. NE VT WILL CONTINUE TO SEE SOME WRAP-AROUND MOISTURE WEDNESDAY...W/ LITTLE QPF EXPECTED...OTHERWISE CWA WILL CLR OUT FOR DECENT DAY ESPECIALLY OVR SC VT/N NY. W/ CLDS AND PRECIP FOR TUES/WED...HAVE UNDERCUT TEMPS BY A COUPLE DEGREES AS COMPARED W/ MDL GUIDANCE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 440 AM EDT MONDAY...UPPER LOW MOVES SLOWLY EAST AWAY FROM FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY. FLOW ALOFT THEN BECOMES MORE WESTERLY FOR MUCH OF THE REMAINDER OF THE PERIOD. EXPECT MAINLY DRY CONDITIONS WEDNESDAY NIGHT INTO FRIDAY WITH THE DEPARTURE OF THE UPPER LOW ALLOWING FOR RISING HEIGHTS AND BUILDING OF GENERAL AREA OF HIGH PRESSURE OVER THE REGION. SURFACE HIGH MOVES EAST OF THE AREA DURING FRIDAY ALLOWING FOR INCREASINGLY MOIST RETURN SOUTHERLY FLOW TO DEVELOP. THIS COUPLED WITH DISTURBANCE IN THE FLOW ALOFT WILL LEAD TO AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. STILL CHANCE OF A FEW SHOWERS SUNDAY AS SHORTWAVE AND ASSOCIATED WEAK SURFACE LOW DEPART. HEAT RIDGE REMAINS SUPPRESSED TO OUR SOUTH DURING THE PERIOD. TEMPS WILL BE WARM...BUT NOT MORE THAN SEVERAL DEGREES ABOVE SEASONAL NORMAL...WITH HIGHS IN THE LOWER TO MID 80S THURSDAY AND FRIDAY. ADDED CLOUD COVER WILL HOLD TEMPS DOWN A BIT ON SATURDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...PRIMARILY VFR CONDITIONS WILL PERSIST THROUGH THE FORECAST PERIOD. AFTERNOON THUNDERSTORMS/SHOWERS WILL BE POSSIBLE BUT EXPECT MOST ACTIVITY TO OCCUR OVER CENTRAL AND EASTERN VERMONT AS A WEAK FRONTAL BOUNDARY PUSHES INTO THE REGION LATE IN THE AFTERNOON...MOST DYNAMIC FORCING APPEARS TO BE WELL NORTH IN CANADA. DRYING AIR AND A LACK OF SUFFICIENT TRIGGER MECHANISM HAS STUNTED CLOUD DEVELOPMENT IN NORTHERN NEW YORK. BY 01Z THE THREAT OF THUNDERSTORM ACTIVITY WILL HAVE PUSHED SOUTHEAST OUT OF FORECAST AREA. OVERNIGHT...BRIEFLY CLEARING SKIES DUE TO SUBSIDENCE BEHIND THE FRONT. POSSIBLE ISOLATED MVFR/IFR CONDITIONS AT SLK AND MPV DUE TO FOG/MIST AND STRATUS. BY 12Z WRAPPING MOISTURE WILL LIMIT FOG FORMATION AND SOME AREAS MAY SEE MVFR CEILINGS. SOUTHWEST WINDS 5 TO 15 KNOTS WILL SWITCH NORTHWESTERLY AND DECREASE TO 5 KNOTS OVERNIGHT. CONDITIONS WILL DESTABILIZE A BIT TUESDAY AFTERNOON AS TROUGHS PINWHEEL AROUND AN UPPER LOW IN EASTERN CANADA. EXPECT SHOWERS TO IMPACT NORTHERN NEW YORK AND VERMONT WITH POSSIBLE MVFR CEILINGS AND VISIBILITIES. WINDS WILL BE NORTHERLY 5 TO 10 KNOTS. OUTLOOK 18Z TUESDAY THROUGH SATURDAY... 18Z TUESDAY THROUGH 00Z THURSDAY...VFR WITH SCATTERED MVFR SHOWERS AND THUNDERSTORMS WITH UPPER LOW PASSAGE. 00Z THURSDAY THROUGH 18Z SATURDAY...MAINLY VFR CONDITIONS EXPECTED WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS AS ANOTHER SYSTEM APPROACHES THE REGION. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...HANSON SHORT TERM...JN LONG TERM...RJS AVIATION...BOYD
Hazardous weather outlook, Aug 1, 4:09 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 409 AM EDT MON AUG 1 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-020815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 409 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY...EAST OF THE SAINT LAWRENCE VALLEY...THROUGH TONIGHT. MAIN WEATHER THREATS WILL BE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT MON AUG 1 2011
VTZ012-011915-
WINDSOR VT-
252 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTH CENTRAL WINDSOR
COUNTY...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMSDEN...MOVING EAST
AT 15 MPH.
THIS STORM MAY PRODUCE SMALL HAIL UP TO DIME SIZE AND VERY HEAVY
RAIN.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 8 I91...WEATHERSFIELD CENTER...WILGUS STATE PARK...ASCUTNEY...
LAT...LON 4332 7262 4350 7258 4348 7238 4340 7239
4337 7241 4336 7238 4334 7240 4330 7239
4329 7240
LAHIFFSpecial weather statement, Aug 1, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT MON AUG 1 2011
VTZ011-012-019-012015-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
321 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL RUTLAND AND
SOUTHERN WINDSOR COUNTIES...
AT 312 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST WALLINGFORD...
MOVING EAST AT 20 MPH.
THIS STORM IS PRODUCING DANGEROUS LIGHTNING...AND MAY PRODUCE SMALL
HAIL UP TO DIME SIZE AND HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PLYMOUTH...LUDLOW...TYSON...CAVENDISH...PROCTORSVILLE...BALTIMORE...
READING...DOWNERS...WEATHERSFIELD CENTER...EXIT 8 I91...WILGUS STATE
PARK...
LAT...LON 4339 7298 4357 7292 4350 7237 4340 7239
4337 7241 4335 7238 4334 7240 4330 7239
4327 7241 4325 7244
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:52 PM EDT | Special Weather Statement | BTV | Windsor | 23 min |
| Aug 1, 5:09 PM EDT | Special Weather Statement | BTV | Grand Isle | 51 min |
| Aug 1, 5:14 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 46 min |
Nearby
Special Weather Statements in Vermont, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.